Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 17, NWS Pueblo, CO

May 8, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 8, 2010, 2:52 PM MDT for 5 counties in Colorado. It took effect at May 9, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2010, 2:52 PM MDT (20:52 UTC)
In effect from
May 9, 2010, 11:00 AM MDT
Expired
May 9, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WWUS85 KPUB 082052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SAT MAY 8 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING AND
A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY SUNDAY
AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW 15 PERCENT. THESE
WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANOTHER ROUND OF STRONG
WINDS AND LOW HUMIDITY IS POSSIBLE ON MONDAY.

COZ224-091300-
/O.CAN.KPUB.FW.W.0016.000000T0000Z-100509T0200Z/
/O.UPG.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
/O.NEW.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/
/O.NEW.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/
SAN LUIS VALLEY-
252 PM MDT SAT MAY 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED
FLAG WARNING FOR TODAY HAS BEEN CANCELLED. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN
ON SUNDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
110 
WWUS85 KPUB 090909
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
309 AM MDT SUN MAY 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
AND A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY
SUNDAY AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW
15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...
WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.
ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON
MONDAY.

COZ224-100115-
/O.CON.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/
/O.CON.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/
SAN LUIS VALLEY-
309 AM MDT SUN MAY 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM MONDAY MORNING THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SAN
LUIS VALLEY TODAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE
WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF
ANY FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY
FROM THE LATE MORNING THROUGH THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
809 
WWUS85 KPUB 092109
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT SUN MAY 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH
INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS
WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUE THE RED FLAG
WARNING FOR TODAY AND HAS ISSUED A RED FLAG WARNING FOR MONDAY.
GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING CRITICAL
FIRE WEATHER CONDITIONS INTO THIS EVENING. ON MONDAY WINDS WILL
LIKELY BE EVEN STRONGER. HUMIDITIES ON MONDAY ARE FORECAST TO DROP
TO AROUND 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY
FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

COZ224-101315-
/O.UPG.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/
/O.NEW.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/
/O.CON.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/
SAN LUIS VALLEY-
309 PM MDT SUN MAY 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING IN THE
SAN LUIS VALLEY. CONDITIONS WILL IMPROVE OVERNIGHT...BUT THEN ON
MONDAY VERY WINDY CONDITIONS WILL DEVELOP AGAIN...ALONG WITH LOW
RELATIVE HUMIDITIES.  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF
ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
583 
WWUS85 KPUB 100150
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT SUN MAY 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
MONDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...CONTINUES THE RED FLAG WARNING FOR
MONDAY. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING
CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY THROUGH
MONDAY. WINDS WILL LIKELY BE EVEN STRONGER TOMORROW...AND
HUMIDITIES ARE FORECAST TO DROP TO AROUND 15 PERCENT. THESE
WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-101800-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/
/O.CON.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/
SAN LUIS VALLEY-
750 PM MDT SUN MAY 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN
TOMORROW ACROSS THE SAN LUIS VALLEY...ALONG WITH LOW RELATIVE
HUMIDITIES. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 8, 2:47 PM MDT, 5 minutes earlier.

Area forecast discussion, May 8, 2:47 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SAT MAY 8 2010

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS WHETHER CRITICAL FIRE WEATHER CONDITIONS WL DEVELOP
IN THE SAN LUIS VALLEY TODAY...AND THEN THE POTENTIAL FOR CRITICAL
CONDITIONS ON SUNDAY.

IT GOT WINDY IN THE SAN LUIS VALLEY AROUND MIDMORNING...BUT THE
HUMIDITY HAS YET TO DROP BELOW 20 PERCENT. COULD SEE RH VALUES
AROUND OR A BIT BELOW 15 PERCENT IN SOME AREAS...BUT MAY NOT BE
WIDESPREAD ENOUGH OR FOR LONG ENOUGH. WL CANCEL THE RED FLAG WARNING
FOR TODAY.

ZONAL FLOW OVR THE AREA TODAY WL CONTINUE INTO SUN. HAVE SEEN A FEW
ECHOES OVR PORTIONS OF THE CENTRAL MTS THIS AFTERNOON BUT THAT IS IT
SO FAR.  MODELS CONTINUE TO DEVELOP SOME LIGHT PCPN OVR THE MTS FOR
THIS EVENING AND CONTINUE INTO THE LATE NIGHT.  I WL JUST GO WITH
SOME ISOLD POPS OVR THE MTS UNTIL MIDNIGHT AND THEN END IT. TEMPS
ALOFT WL BE WARMING TONIGHT AND SUN.  LOOKS LIKE TEMPS WL BE MORE
MILD TONIGHT AND NO FREEZE HIGHLIGHTS WL BE NEEDED.

SUN AFTERNOON A SFC TROF IS EXPECTED TO BE OVR THE SERN PLAINS.  SFC
DEW POINTS LOOK LIKE THEY WL MOSTLY BE IN THE 20S OVR THE PLAINS SUN
AFTERNOON...MAYBE LOWER 30S NR THE KS BORDER.  SO FAIRLY DRY IN THE
LOW LEVELS...BUT WITH SOME MID LEVEL MSTR AND LAPSE RATES OF AROUND
8 C/KM COULD SEE SOME TSTMS DEVELOP ALONG THE WEAK SFC BOUNDARY.
NOT EXACTLY SURE WHERE THIS BOUNDARY MAY END UP IN THE
AFTERNOON...BUT WL PUT SOME ISOLD TSTMS OVR PORTIONS OF THE SERN
PLAINS...LEANING TOWARD WHERE THE NAM12 PLACES THE BOUNDARY.  THE
NAM HAS A FEW HUNDRED JOULES OF CAPE AND STRONG SHEAR.  WINDS IN THE
SAN LUIS VALLEY SHOULD AGAIN BE QUITE GUSTY AND IT LOOKS LIKE THE
HUMIDITY WL DROP BELOW 15 PERCENT...SO WL UPGRADE THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. TEMPS WL BE WARMER AND ABOVE NORMAL IN
MOST AREAS. /28

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

...SNOW POSSIBLE FOR NORTHERN COUNTIES NEXT WEEK...

SUN NIGHT...WILL MAINTAIN LOW/ISOLD POPS ACROSS THE NRN AND ERN
ZONES...AS A WEAK DISTURBANCE MOVES THROUGH NERN CO AHEAD OF THE
FIRST LEAD SHORTWAVE. ACTIVITY SHOULD CLEAR OUT OVER NIGHT AS THE
INITIAL DISTURBANCE MOVES EWD...LEAVING ONLY SOME LOW CLOUDS AND
POSSIBLY DZ/FG ACROSS THE FAR SERN GRASSLANDS. FIRST SYSTEM WILL
MOVE THROUGH NRN CO ON MON...BUT MOST OF OUR AREA WILL BE IN THE DRY
AIR S OF THE SYSTEM...SO HAVE CUT BACK POPS TO THE NRN ZONES.
WINDS WILL ALSO BE QUITE STRONG ON MON...AND WITH LOW RHS HAVE
GONE AHEAD WITH YET ANOTHER FIRE WX WATCH FOR THE SAN LUIS VALLEY.

GLOBAL MODELS HAVE AGAIN REVERSED COURSE AND NOW TAKE THE MAIN STORM
SYSTEM NEXT WEEK ON A MORE NORTHERLY TRACK. THIS WOULD REDUCE THE
LIKELIHOOD OF SIGNIFICANT PRECIP S OF HIGHWAY 50. 12Z NAM WAS A BIT
OF AN OUTLIER WITH THE LOW CENTER A COUPLE HUNDRED MILES FARTHER S
THAN THE GFS AND EC. WITH THE MORE NORTHERLY TRACK...SNOW ALSO LESS
LIKELY FOR THE KCOS AREA...ALTHOUGH SOME WET SNOW NOT OUT OF THE
QUESTION WITH H7 TEMPS FALLING TO AROUND MINUS 6 C. PALMER DVD AND
TELLER COUNTY STILL SHOULD SEE SOME ACCUMULATING SNOW...PARTICULARLY
AT ELEVS AOA 7K FT. BEST CHANCE FOR SNOW STILL LOOKS TO BE IN THE
TUE NIGHT AND WED DAY PERIODS. DEPENDING ON THE EVENTUAL TRACK OF
THE STORM...MAY NEED WINTER HIGHLITES FOR THE PIKES PEAK REGION FOR
THAT TIMEFRAME.

MID WEEK STORM SYSTEM LIFTS OUT AND AWAY FROM THE AREA BY THU...THOUGH
WILL STILL SEE SOME OROGRAPHIC SHSN OVR THE MTNS AS RESIDUAL MOISTURE
MOVES THROUGH IN QUASI-ZONAL FLOW BEHIND THE DEPARTING LOW. TEMPS
SHOULD AGAIN APPROACH SEASONAL NORM BY THE END OF THE WEEK OR FIRST
PART OF THE WEEKEND AS HIGH PRESSURE BEGINS TO STRENGTHEN OVER THE
SRN ROCKIES. ROSE

&&

.AVIATION...
EXPECT BREEZY SOUTHERLY WINDS INTO EARLY TO MID EVENING.  THE THREE
TAF SITES WL SEE VFR CONDITIONS TONIGHT AND SUNDAY.  COULD SEE A FEW
MTS SHOWERS OR MAYBE A TSTM THIS EVENING AND THEN AGAIN ON
SUNDAY...AND COULD SEE SOME TSTMS OVR PORTIONS OF THE SERN PLAINS
SUNDAY AFTERNOON. /28

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR COZ224.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ224.

&&

28/44
Hazardous weather outlook, May 8, 7:17 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
717 AM MDT SAT MAY 8 2010

COZ058>089-093>099-091330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
717 AM MDT SAT MAY 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY AGAIN TODAY.
WIND GUSTS TO 40 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE
EXPECTED.  THESE CONDITIONS...COUPLED WITH DRY FUELS...WILL RESULT
IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE GET
STARTED. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS.

A FREEZE WARNING IS IN EFFECT FOR THE NORTHERN EL PASO...HUERFANO
AND WESTERN LAS ANIMAS COUNTIES THIS MORNING. A FEW HOURS OF
SUBFREEZING TEMPERATURES ARE EXPECTED. TENDER PLANTS SHOULD BE
PROTECTED AND WATER SHOULD BE DRAINED FROM EXPOSED PIPES AND
IRRIGATION SYSTEMS.

A PASSING UPPER LEVEL DISTURBANCE MAY TRIGGER AN ISOLATED AFTERNOON
OR EVENING THUNDERSTORM OVER THE MOUNTAINS TODAY.  THE PRIMARY
THREAT FROM ANY STORM THAT MIGHT HAPPEN TO FORM WOULD BE LIGHTNING.
THE DISTURBANCE COULD ALSO BRING A FEW SNOW SHOWERS TO THE MOUNTAINS
BUT LITTLE...IF ANY...SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE ACROSS THE SAN LUIS
VALLEY FROM SUNDAY INTO MONDAY AS GUSTY WINDS...LOW HUMIDITIES
AND DRY FUELS CONTINUE.

A DRY-LINE COULD THREATEN THE SOUTHEAST COLORADO BORDER COUNTIES
LATE SUNDAY...AND THEN AGAIN ON MONDAY. IF THE DRY-LINE DEVELOPS
FAR ENOUGH WEST...ISOLATED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS MAY BE NOTED DURING THE AFTERNOON AND EVENING HOURS
BOTH DAYS.

IN ADDITION...HIGHER ELEVATIONS WILL HAVE THE POSSIBILITY OF
EXPERIENCING ACCUMULATING SNOW AT TIMES FROM TUESDAY INTO NEXT
THURSDAY AS TWO UPPER SYSTEMS IMPACT THE REGION. THE POTENTIAL FOR
SIGNIFICANT SNOW(DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE
2ND SYSTEM) OVER PRIMARILY THE HIGHER ELEVATIONS APPEARS TO BE THE
HIGHEST FROM TUESDAY EVENING INTO NEXT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

50/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:52 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache24 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.